Arkansas, 2007Flash Flood in Arkansas, July 9, 2007
July 9, 2007 · NWS JAN · 1 event in 1 county or zone
A complex of thunderstorms developed across northern Louisiana and southern Arkansas during the afternoon and slowly moved east into the evening. Locally heavy rain occurred with some flash flooding in Ashley County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms developed across northern Louisiana and southern Arkansas during the afternoon and slowly moved east into the evening. Locally heavy rain occurred with some flash flooding in Ashley County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 9, 2:31 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 9, 2:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT MON JUL 9 2007
.SHORT TERM...HAVE KEPT HIGH POPS FOR THIS EVENING DUE TO SCATTERED
TO NUMEROUS THUNDERSTORM COVERAGE OVER WRN AND CENTRAL ZONES. WILL
ALSO SEE INCREASING RAIN CHANCES ERN AREAS BUT CONVECTION SHOULD
WEAKEN AS IT LIFTS INTO ERN MS AS STRONGER CONVECTION FROM EARLIER
TODAY AS STABILIZED THE AIR MASS. WILL CONTINUE TO SEE PERIODS OF
HEAVY RAINFALL AND ISOLATED SEVERE STORMS THIS EVENING WITH
INTENSITY DIMINISHING BY SUNSET BUT ISOLATED STORMS WILL BE POSSIBLE
THROUGH MIDNIGHT.
THE SERIES OF DISTURBANCES CONTINUES TO PIVOT AROUND THE STALLED
UPPER TROUGH JUST UPSTREAM. THESE WAVES WILL BE DIFFICULT TO TIME
AND MODEL SOLUTIONS VARY ON TIMING AND STRENGTH. UPPER LEVEL
HEIGHTS INCREASE SOMEWHAT DURING THE AFTERNOON TOMORROW BUT
SHORTWAVES MOVING ACROSS AN AIR MASS WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES WILL MAINTAIN A GOOD CHANCE OF MORE CONVECTION. WILL
FOLLOW MOS GUIDANCE AND LEAVE SCATTERED TO NUMEROUS COVERAGE FOR THE
AFTERNOON AND EVENING BUT CONFIDENCE REMAINS LOW ON THE EXACT
SOLUTION WITH SUCH UNCERTAINTY IN THE MAIN FORCING. HAVE INCREASED
MAX TEMPS SLIGHTLY OVER NRN ZONES FOR TOMORROW. TEMPERATURES OVER
SRN ZONES MAY NEED TO BE ADJUSTED DEPENDING ON THE TIMING OF
CONVECTION TOMORROW.
.LONG TERM...FOR TUESDAY NIGHT WE WILL SEE A S/W CONTINUE TO
APPROACH THE AREA. THIS WILL COMBINE WITH DECENT MOISTURE (PWATS
AROUND OR JUST ABOVE 2.0 INCHES) AND INSTABILITY (LIFTED INDICES
BETWEEN -4 AND -6) OVER THE AREA TO ALLOW AFTERNOON SHOWERS AND
THUNDERSTORMS TO CONTINUE INTO THE EVENING. MOST OF THIS ACTIVITY
WILL BEGIN TO DIE DOWN DURING THE MID TO LATE EVENING HOURS...GIVING
WAY TO A QUIET NIGHT. FOR BOTH POPS AND TEMPERATURES FOR TUESDAY
NIGHT I STUCK RATHER CLOSE TO GUI WITH THE HIGHEST CHANCE OF POPS IN
THE NORTH AND NORTHWEST CLOSER TO THE APPROACHING SHORTWAVES AND
MOISTURE. TEMPERATURES LOOK REASONABLE WITH LOWER 70S EXPECTED.
WEDNESDAY WILL BE SIMILAR TO TUESDAY AS THE BEFORE MENTIONED S/W
WILL BEGIN TO PASS THROUGH THE CWFA. THIS WILL GIVE YET AGAIN
ANOTHER DAY OF DIURNAL CONVECTION FOR THE AREA WITH DECENT MOISTURE
AND INSTABILITY. PWATS WILL AGAIN BE BETWEEN 2.0-2.3 INCHES AND
LIFTED INDICES AROUND -4 TO -6. AGAIN STUCK RATHER CLOSE TO GUI FOR
POPS...WITH MAINLY SCATTERED COVERAGE EXPECTED. THIS IS AGAIN
ESPECIALLY TRUE IN THE NORTHWEST CLOSEST TO THE BEST MOISTURE AND
INSTABILITY RELATED TO THIS S/W. TEMPERATURES ALSO LOOK
REASONABLE...WITH HIGHS RANGING FROM THE UPPER 80S IN THE NORTH
CLOSEST TO THE HIGHER CLOUD COVER AND COVERAGE OF CONVECTION...TO
THE LOWER 90S SOUTH. LOWS AGAIN LOOK TO BE IN THE LOWER 70S.
FOR THURSDAY AND INTO THE WEEKEND WE WILL SEE A SERIES OF
DISTURBANCES MOVE THROUGH THE AREA AND ALLOW A BOUNDARY TO SLOWLY
MOVE THROUGH THE CWFA. THE TIMING AND INTENSITY IS STILL NOT QUITE
CERTAIN. THE LATEST RUN OF THE GFS BRINGS IT IN A LITTLE FASTER. IT
ALSO APPEARS THAT IT WILL STALL OVER THE CWFA BY THE WEEKEND BEFORE
WASHING OUT. HAVE STUCK WITH THE SLIGHTLY SLOWER TIMING GIVEN BY THE
PREVIOUS FORECAST AS IT HAS BEEN A LITTLE MORE CONSISTENT AND AGREES
BETTER WITH THE ECMWF. THERE DOES STILL APPEAR TO BE A RISK FOR
STRONG TO SEVERE STORMS ASSOCIATED WITH THIS. 500 MB FLOW LOOKS TO
BE AROUND 20-35KTS. MOISTURE WILL STILL BE PLENTIFUL WITH PWATS
STILL AROUND 2.1-2.3 INCHES. INSTABILITY LOOKS OKAY WITH ML CAPES
RANGING FROM 1800-2800 J/KG ON THURSDAY AFTERNOON AND A LITTLE LESS
ON FRIDAY. WILL GO AHEAD AND CARRY OVER THE BRIEF STRONG WORDING IN
THE HWO FOR THURSDAY AND FRIDAY AFTERNOONS.
FOR THE REMAINDER OF THE WEEKEND AND INTO THE WORK WEEK...DID NOT
MAKE CHANGES TO THE GOING FORECAST. LOOKS LIKE ANOTHER BOUNDARY
WILL MOVE THROUGH AT THE BEGINNING OF THE WORK WEEK...SO MAINTAINED
WITH GOING POPS. TEMPERATURES LOOK REASONABLE WITH UPPER 80S/LOWER
90S EXPECTED FOR HIGHS...AND LOW IN THE LOWER 70S. /14/
&&
.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE
OCCASIONALLY MVFR/IFR CIGS/VSBYS OVER MUCH OF THE ARKLAMISS THIS
AFTERNOON AND EVENING. THUNDERSTORMS WILL DIMINISH AFTER SUNSET WITH
ISOLATED SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. AREAS OF LIGHT
FOG WILL BE POSSIBLE AFTER MIDNIGHT WITH LOCAL MVFR VSBYS AND THIS
WILL CLEAR BY SUNRISE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
AGAIN DURING THE MORNING OVER SWRN ZONES WITH INCREASING CHANCES
INTO THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 90 73 92 / 68 56 23 36
MERIDIAN 71 90 71 92 / 49 53 23 37
VICKSBURG 72 90 73 91 / 56 55 29 41
HATTIESBURG 73 91 73 92 / 59 39 16 37
NATCHEZ 74 89 73 92 / 50 43 20 36
GREENVILLE 73 88 72 89 / 60 60 44 52
GREENWOOD 72 88 73 90 / 50 60 46 48
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
03/14
Hazardous weather outlook, Jul 9, 2:06 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT MON JUL 9 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
306 PM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING AS THE NEXT IN A SERIES OF WEATHER DISTURBANCES LIFTS AROUND
THE STALLED UPPER LOW JUST UPSTREAM. THE STRONGEST STORMS CAN
GENERALLY BE EXPECTED ALONG AND WEST OF HIGHWAY 49. ISOLATED SEVERE
STORMS WILL DEVELOP IN THIS AREA. THE PRIMARY SEVERE WEATHER RISK
WITH THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH. HOWEVER...HAIL
TO THE SIZE OF PENNIES CANNOT BE RULED OUT WITH STRONGER
THUNDERSTORMS.
THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTINUE TO PRODUCE
PERIODS OF VERY HEAVY RAINFALL. PONDING WATER WILL BE POSSIBLE ON
ROADWAYS AND IN AREAS OF POOR DRAINAGE. THUNDERSTORM MOVEMENT DURING
THE DAY HAS BEEN FAST ENOUGH TO DIMINISH THE RISK OF FLOODING
RAINFALL BUT THIS WILL CONTINUE TO BE MONITORED AS SLOWER CELL
MOVEMENT WILL INCREASE THE POTENTIAL FOR LOCAL FLOODING.
THUNDERSTORM ACTIVITY WILL DIMINISH AFTER SUNSET THIS EVENING BUT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE UNTIL MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY WHEN
YET ANOTHER WAVE LIFTS INTO THE AREA. ISOLATED SEVERE STORMS WILL
AGAIN BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE
PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WINDS
TO 60 MPH WITH THE POSSIBILITY OF HAIL TO THE SIZE OF PENNIES IN
STRONGER THUNDERSTORMS.
A COLD FRONT WILL STALL OVER THE NORTHERN PORTIONS OF THE AREA BY
THE END OF THE WEEK. AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH
SEVERE LIMITS. THE EXACT TIMING AND POSITION OF THE SYSTEM REMAIN
UNCERTAIN AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY...THEN AGAIN SOMETIME DURING THE END
OF THE WEEK.
03
In the hours before
Special weather statement, Jul 9, 11:52 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CDT MON JUL 9 2007
MSZ052-091835-
LAUDERDALE MS-
1252 PM CDT MON JUL 9 2007
...STRONG THUNDERSTORM LOCATED OVER WESTERN NEWTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF MEEHAN AT 1252 PM CDT...MOVING NORTHEAST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND IN
LOW LYING AREAS WILL BE POSSIBLE.
PEOPLE IN LAUDERDALE COUNTY...INCLUDING THE CITIES OF LAUDERDALE...
MERIDIAN STATION AND MERIDIAN...SHOULD MONITOR THIS STORM CLOSELY.
CAW
Local storm report, Jul 9, 2:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 5 NW BROOKHAVEN 31.63N 90.51W
07/09/2007 E0.75 INCH LINCOLN MS EMERGENCY MNGR
DIME TO PENNY SIZED HAIL REPORTED BY FIRST RESPONDERS AND
GOVERNMENT EMPLOYEES.
&&
GERARDLocal storm report, Jul 9, 2:22 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 10 NW MERIDIAN 32.48N 88.83W
07/09/2007 LAUDERDALE MS BROADCAST MEDIA
A TV METEOROLOGIST FROM MERIDIAN REPORTED THAT A WOOD
FRAME WALL AT PINE GROVE CHURCH WAS BLOWN DOWN BY HIGH
WINDS. THIS WAS IN THE MARTIN COMMUNITY IN THE NORTHWEST
SECTION OF LAUDERDALE COUNTY.
&&
HAMRICKSpecial weather statement, Jul 9, 2:25 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT MON JUL 9 2007
MSZ043-048-049-054-055-092135-
HINDS MS-RANKIN MS-MADISON MS-SIMPSON MS-COPIAH MS-
325 PM CDT MON JUL 9 2007
...STRONG THUNDERSTORMS TO AFFECT CENTRAL MISSISSIPPI...INCLUDING
THE JACKSON METRO AREA...THROUGH THE AFTERNOON...
AT 322 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO
50 MPH WINDS FROM BOVINA...TO CARPENTER...TO WESSON...MOVING
NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THESE STORMS. THE BAND OF STORMS SHOULD BEGIN TO
AFFECT THE IMMEDIATE METRO JACKSON AREA BETWEEN 4 AND 430 PM. OTHER
ISOLATED STRONG STORMS COULD DEVELOP AHEAD OF THIS MAIN BAND OF
STORMS.
PEOPLE IN COPIAH...HINDS...MADISON...RANKIN AND SIMPSON COUNTIES...
INCLUDING THE CITIES OF BRANDON...CANTON...CLINTON...CRYSTAL
SPRINGS...FLOWOOD...HAZLEHURST...JACKSON...MADISON...PEARL...
RICHLAND AND RIDGELAND...SHOULD MONITOR THESE STORMS CLOSELY. MOVE
INDOORS IF THREATENING WEATHER APPROACHES. CONDITIONS ARE SUCH THAT
A FEW OF THESE STORMS COULD BECOME SEVERE...SO LISTEN FOR LATER
UPDATES AND POSSIBLE WARNINGS.
AEG
Special weather statement, Jul 9, 2:48 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT MON JUL 9 2007
ARZ074-092135-
ASHLEY AR-
348 PM CDT MON JUL 9 2007
...STRONG THUNDERSTORMS LOCATED OVER WESTERN ASHLEY COUNTY...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF
OLD MILO AT 348 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN COMBINED WITH RAINFALL
RECEIVED EARLIER TODAY MAY RESULT IN MINOR FLOODING OF LOW LYING
ROADWAYS.
PEOPLE IN ASHLEY COUNTY...INCLUDING THE CITIES OF CROSSETT...
HAMBURG...NORTH CROSSETT...WEST CROSSETT AND WILMOT...SHOULD MONITOR
THIS STORM CLOSELY.
CAW
Local storm report, Jul 9, 3:27 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 N ROSE HILL 32.20N 88.99W
07/09/2007 E1.00 INCH JASPER MS BROADCAST MEDIA
REPORTED IN THE FELLOWSHIP COMMUNITY.
&&
GERARDFlash Flood, Ashley
- When
- July 9, 4:00 PM CST to 5:00 PM CST
- Where
- Ashley County, 1.16 mi E of Hamburg
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.230, -91.800
Locally heavy rain caused some flash flooding across Ashley County. Several roads were under water around Hamburg and had to be closed for a short time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 9, 20071 death · $26,000 · 1.25 in hail · 12 events
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Mississippi, July 9, 2007$330,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48970.